Alert archive / Indiana / Wind Advisories in 2006
Wind Advisory 3, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 13, 2006, 4:21 AM EST for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Mar 13, 2006, 12:00 PM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 4:21 AM EST (09:21 UTC)
- In effect from
- Mar 13, 2006, 12:00 PM EST
- Expired
- Mar 14, 2006, 1:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
All 33 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 9.4 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIWX 130921 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 421 AM EST MON MAR 13 2006 ...WINDY CONDITIONS EXPECTED ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING... .LOW PRESSURE OVER SOUTHEAST IOWA THIS MORNING WILL DEEPEN AS IT TRACKS NORTHEAST INTO NORTHERN LOWER MICHIGAN BY THIS EVENING. THE LOW WILL THEN MOVE INTO QUEBEC BY TUESDAY MORNING. A STRONG COLD FRONT IN ASSOCIATION WITH THIS LOW WILL PASS ACROSS THE WESTERN GREAT LAKES AND MIDDLE OHIO VALLEY THIS AFTERNOON. THE COMBINATION OF THESE FEATURES WILL PRODUCE GUSTY WINDS THIS AFTERNOON THROUGH TONIGHT. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-131730- /O.NEW.KIWX.WI.Y.0003.060313T1700Z-060314T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 321 AM CST MON MAR 13 2006 /421 AM EST MON MAR 13 2006/ ...WIND ADVISORY IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 1 AM EST /MIDNIGHT CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 1 AM EST /MIDNIGHT CST/ TUESDAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
3 follow-up statements
000 WWUS73 KIWX 131931 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 231 PM EST MON MAR 13 2006 ...WINDY CONDITIONS ACROSS THE REGION THIS AFTERNOON THROUGH THIS EVENING... .THE LOW PRESSURE IS CURRENTLY LOCATED OVER THE NORTHERN PART OF LAKE MICHIGAN...WITH A COLD FRONT DOWN THROUGH THE EASTERN SIDE OF THE LOWER PENINSULA OF MICHIGAN...THROUGH NORTHEASTERN INDIANA...AND ON THROUGH THE SOUTHERN TIP OF ILLINOIS. THE LOW WILL CONTINUE TO MOVE NORTHEASTWARD INTO CANADA AS THE COLD FRONT MOVES TO THE EAST COAST BY TOMORROW MORNING. THE TIGHTLY WOUND LOW WILL CREATE GUSTY WINDS THROUGH THIS EVENING. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-140345- /O.CON.KIWX.WI.Y.0003.000000T0000Z-060314T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 131 PM CST MON MAR 13 2006 /231 PM EST MON MAR 13 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ TUESDAY. SUSTAINED WINDS OF 20 TO 35 MPH WITH GUSTS AROUND 50 MPH CAN BE EXPECTED THIS AFTERNOON THROUGH THIS EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KIWX 140338 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1038 PM EST MON MAR 13 2006 ...VERY WINDY CONDITIONS CONTINUING ACROSS THE AREA TONIGHT... .AN INTENSE LOW PRESSURE SYSTEM CENTERED OVER THE UPPER GREAT LAKES WAS CAUSING STRONG WEST WINDS TO CONTINUE ACROSS THE AREA LATE THIS EVENING. THE LOW WILL MOVE SLOWLY NORTHEAST OVERNIGHT ALLOWING WINDS TO GRADUALLY DIMINISH. INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-140600- /O.CON.KIWX.WI.Y.0003.000000T0000Z-060314T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 938 PM CST MON MAR 13 2006 /1038 PM EST MON MAR 13 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST /MIDNIGHT CST/ TUESDAY... SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 45 MPH WERE CONTINUING LATE THIS EVENING. WINDS ARE EXPECTED TO GRADUALLY DIMINISH OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 45 AND 57 MPH. WINDS OF THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WINDS SUBSIDE. $$
000 WWUS73 KIWX 140608 NPWIWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 108 AM EST TUE MAR 14 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-140715- /O.EXP.KIWX.WI.Y.0003.000000T0000Z-060314T0600Z/ LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON... LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON... BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...HARTFORD CITY... MONTPELIER...PORTLAND...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 1208 AM CST TUE MAR 14 2006 /108 AM EST TUE MAR 14 2006/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE LOWERED BELOW WIND ADVISORY CRITERIA EARLY THIS MORNING. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 12, 7:15 PM EST, 9 hours 6 minutes earlier.
Area forecast discussion, Mar 12, 7:15 PM EST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 715 PM EST SUN MAR 12 2006 TREND WITH ELEVATED CELL NEARING VPZ TO CONTINUE TO DECAY MOVING INTO DEEPER COLDER AIR NEAR LAKESHORE AND WITH WARMING IR TOPS PAST HOUR AND DECREASE REFLECTIVITY WILL NOT INCLUDE TSRA AT KSBN AND JUST PERIOD OF SHRA W/CB INITIALLY. 21Z RUC POINTING TO MORE DEFINITIVE TIMING WRT TO LLJ IMPINGING ON WARM FRONT WELL SOUTH OF CWA LATER TONIGHT AND WILL BEGIN TO SEE INCREASING NORTHERLY PUSH OF WARM SECTOR AS FRONT RANGE MID LEVEL TROF BEGINS LIFTING EAST AS 120 KT JET ROUNDS BASE OF TROF THROUGH TX/OK PANHANDLE. RESPONSE AT SURFACE/LOW LEVELS SEEN BEYOND 03Z AS DEEPENING SFC LOW LIFTS MORE RAPIDLY NORTHEAST AND NOSE OF 60KT JET NEAR KSTL AT 03Z STRENTHENS TO NEAR 70KTS/NEAR KLOT BY 06Z. WARM FRONTAL/ELEVATED ACTIVITY SHOULD INCREASE DRAMATICALLY AND WILL COVER PERIOD OF TEMPO TSRA AFTER MIDNIGHT AT KFWA/KSBN. INCREASED WINDS SLIGHTLY BEHIND FRONT IN DEEP MIXED LAYER/MOMENTUM XFER POTENTIAL. && .SHORT TERM... HIGHLY CONDITIONAL FCST THIS AFTN W/LONG LIVED SUPERCELL CONTG EWD OVR WRN IL ATTM. THIS STORM AND ASSOCD OUTFLW BNDRY WILL CERTAINLY DELAY IF NOT PREVENT NWD RTN OF SYNOPTIC WARM FNT OVR MO. IN ADDITION OLD MESOSCALE OUTFLW STUCK ALG THE OH RVR W/CONV CONTG ACRS FAR SRN INDIANA AND KY. COMBINATION OF THESE TWO MAY AGAIN KEEP BULK OF CONVECTION FM CNTRL IL/IN SOUTH W/LTL MATERIALIZING HERE THIS EVENING ALTHOUGH MUCH WILL DEPEND ON EXTENT OF DVLPMNT DOWN SOUTH GIVEN 70+KT PLUS LLJ PROGGED TO DVLP WHICH WOULD SURELY SPRT ELEVATED DVLPMNT UP HERE AND A DECENT LARGE HAIL THREAT. WILL CONT TO MONITOR UPSTREAM EVOLUTION TO GAUGE POSSIBLE EARLY EVENING ADJUSTMENTS AS NEEDED. OTHERWISE WILL HAVE TO WAIT UNTIL LATE TONIGHT W/APCH OF STG UPR TROUGH AND SFC CDFNT BUT STABILIZATION OF SFC LYR BY THAT TIME NOT SUPPORTIVE OF MUCH OF A SVR THREAT BUT XPCD LINEAR SQUALL LINE MAY MAINTAIN ENOUGH INTENSITY GIVEN STG DEEP LYR FORCING TO MAINTAIN A WIND DAMAGE THREAT. THINGS MAY BECOME SOMEWHAT MORE FAVORABLE EARLY MON W/12Z SOLUTIONS SLWR YET ON ARRIVAL OF STG SFC CDFNT. HWVR W/NAM IMPLIED DESTABILIZATION THROUGH THE MORNING...UPR TROF BY THEN OUT RUNNING FRONT W/SFC LOW OCCLUDING INTO NRN MI AND OVERALL POOR UPR SPRT ALG SFC BNDRY SO DOUBT ANY DVLPMNT WILL OCCUR ALG THAT. MORE LIKELY PRE-FNTL CONVECTION WILL CARRY ON THROUGH TONIGHT WHILE WEAKENING BUT SOME INTENSIFICATION POSSIBLE DOWNSTREAM ACRS NW OH MON AM. THAT SAID GOING POP DELINEATION FOR MONDAY LOOKS GOOD. TEMPS ON THE OTHER HAND TRICKY W/STG CAA SPREADING IN BEHIND SFC BNDRY BUT SLWR ARRIVAL AND INSOLATION WITHIN EMERGING DRYSLOT WILL MAKE FOR YET ANOTHER MILD DAY AND WILL KILL AFTN POP. OTHERWISE TOO BUSY W/SVR POTENTIAL TO DEAL W/HIGH WIND THREAT MON AFTN/EVENING AND WILL DEFER TO MID SHIFT FOR MORE LIKELY ADVISORY ISSUANCE. SUFFICE IT TO SAY...VRY WINDY W/SFC GUSTS UP TO 50 MPH POSSIBLE MON AFTN. && .LONG TERM... MONDAY NIGHT THE LOW WILL BE PULLING AWAY TO THE NORTHEAST AS WRAP AROUND MOISTURE MOVES THROUGH OUR CWA. SOUNDINGS SHOWING MOISTURE BELOW 850MB. ONE CHANGE TO TOMORROW NIGHT WAS TO MAKE THE EVENING UP TO MIDNIGHT JUST RAIN AND NOT RAIN/SNOW DUE TO TEMPERATURES THEN BEING TOO WARM FOR SNOW. SOUNDINGS BACK THIS UP. THEN TEMPS AT THE SURFACE WILL BECOME COLD ENOUGH THAT ANY PRECIP THAT FALLS SHOULD BE IN THE FORM OF SNOW. NO CHANGES TO TUESDAY WITH THE NORTHWEST FLOW GIVING THE NORTHWESTERN PART OF THE CWA A CHANCE FOR SNOW. BUFKIT IS SHOWING 850MB DELTA T VALUES OF 13 TO 15 IN THE MORNING AND THEN LESS THAN THAT IN THE AFTERNOON. ALTHOUGH SNOW MAY BE PUSHING IT WITH SOUNDINGS SHOWING HARDLY ANY MOISTURE FOR TUESDAY. TUESDAY NIGHT THROUGH WED NIGHT WILL BE DRY THEN AS A SURFACE RIDGE IS IN PLACE. GFS/GEM/ECMWF ARE ALL FAIRLY CLOSE WITH THE TRACK OF THE LOW FOR THURSDAY...WITH THE LOW MOVING THROUGH NORTHERN ILLINOIS AND THEN TO OHIO DURING THE DAY THURSDAY. HOWEVER THE GFS IS A LITTLE FASTER THAN THE GEM AND ECMWF ARE WITH THE MOVEMENT OF THE LOW. BY 00Z FRIDAY THE GFS HAS THE LOW INTO CENTRAL OHIO WHEREAS THE OTHER TWO HAVE THE LOW OVER CHICAGO. THEN BY 00Z SATURDAY ALL THREE MODELS EXIT THE LOW OFF OF THE EAST COAST AT APPROXIMATELY THE SAME AREA...WITH THE GFS HAVING THE LOW JUST A LITTLE FURTHER EAST. MADE NO CHANGES TO FRIDAY. WITH THE NORTHWEST TO NORTH WIND THERE IS A LITTLE BIT OF LOW LEVEL MOISTURE...BUT AT THIS EARLY POINT ITS A QUESTION AS TO WHETHER SNOW CAN BE SQUEEZED OUT OF THIS OR NOT. THEN ANOTHER HIGH PRESSURE WILL BE OVER THE AREA FOR THE WEEKEND. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING 12 PM TO 6 PM EST MONDAY FOR LMZ043-LMZ046. && SHORT TERM...66 LONG TERM....98 AVIATION...MURPHY
Hazardous weather outlook, Mar 12, 12:19 PM EST, 16 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1219 PM EST SUN MAR 12 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131115- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1119 AM CST SUN MAR 12 2006 /1219 PM EST SUN MAR 12 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP OVER THE MID MISSISSIPPI VALLEY THIS AFTERNOON AND EVENING AND THEN SPREAD NORTHEAST INTO NORTHWEST INDIANA AND SOUTHWEST MICHIGAN BEFORE MIDNIGHT WITH A THREAT FOR LARGE HAIL AND ISOLATED DAMAGING WINDS...ESPECIALLY WEST OF A COLDWATER TO PERU LINE. ADDITIONAL THUNDERSTORMS MAY ALSO DEVELOP ALONG A INTENSIFYING WARM FRONT LIFTING NORTHWARD INTO MICHIGAN THIS EVENING WITH A THREAT FOR LARGE HAIL AND AN ISOLATED TORNADO POSSIBLE...PRIMARILY NORTH OF HIGHWAY 30 OVER INDIANA AND SOUTHWEST MICHIGAN. A FEW STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL OVER NORTHWEST INDIANA AND SOUTHWEST MICHIGAN WITH RAIN AMOUNTS UP TO AN INCH AND MAY RESULT IN SOME MINOR FLOODING OF SMALL RIVERS...CREEKS...AND DITCHES AS WELL AS OTHER LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE ONGOING ACROSS NORTHEAST INDIANA...SOUTHEAST LOWER MICHIGAN AND NORTHWEST OHIO DURING MONDAY MORNING. THUNDERSTORMS DURING THIS TIME FRAME SHOULD BE BELOW SEVERE LIMITS. THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST INDIANA...SOUTHEAST LOWER MICHIGAN AND NORTHWEST OHIO ONCE AGAIN MONDAY AFTERNOON AS A STRONG COLD FRONT MOVES THROUGH THIS REGION. IF THESE STORMS DEVELOP...THERE WILL BE AN ISOLATED THREAT OF LARGE HAIL AND DAMAGING THUNDERSTORM WINDS. SUSTAINED WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 40 MPH ARE EXPECTED ACROSS THE ENTIRE REGION ON MONDAY. LATER FORECASTS SHOULD BE MONITORED FOR A POSSIBLE WIND ADVISORY IF FORECAST GUSTS INCREASE TO 45 MPH OR HIGHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ESPECIALLY ACROSS NORTHWEST INDIANA AND SOUTHWEST MICHIGAN. SPOTTERS ARE URGED TO MONITOR LATER FORECASTS FOR SEVERE WEATHER WATCHES AND WARNINGS. ALSO...SPOTTERS SHOULD REPORT ANY FLOODING OR VERY HEAVY RAINFALL AMOUNTS TODAY THROUGH MONDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-131115- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 1219 PM EST SUN MAR 12 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT ACROSS THE WESTERN GREAT LAKES. NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE MID MISSISSIPPI VALLEY AND THEN SPREAD NORTHEAST THIS EVENING. THUNDERSTORMS WILL LIKELY FORM A LINE AS THEY MOVE NORTHEAST WITH LARGE HAIL POSSIBLE OVER LAKE MICHIGAN AND DAMAGING WINDS POSSIBLE OVER THE EXTREME SOUTHERN PORTION OF LAKE MICHIGAN. ALSO...SOUTH WINDS WILL ALSO INCREASE TO 20 TO 25 KNOTS TONIGHT... POSING A HAZARD TO SMALL CRAFT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL MOVE ACROSS LAKE MICHIGAN DURING MONDAY MORNING. WEST WINDS OF 20 TO 25 KNOTS WILL SHIFT TO THE NORTHWEST MONDAY NIGHT. NORTHWEST WINDS WILL SUBSIDE BY WEDNESDAY MORNING. WAVES WILL BUILD IN EXCESS OF 4 FEET MONDAY...AND WILL CONTINUE IN EXCESS OF 4 FEET THROUGH WEDNESDAY. ANOTHER WEATHER SYSTEM WILL MOVE ACROSS THE GREAT LAKES REGION THURSDAY AND THURSDAY NIGHT. WINDS OF 15 TO 25 KNOTS AND WAVES GREATER THAN 4 FEET WILL BE POSSIBLE THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
In the hours before
Local storm report, Mar 13, 3:33 AM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM TSTM WND DMG EDWARDSBURG 41.80N 86.08W
03/13/2006 CASS MI AMATEUR RADIO
MULTIPLE TREES DOWN AND POWER OUTTAGES
&&
EBREONLocal storm report, Mar 13, 3:46 AM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
346 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG ELKHART 41.69N 85.97W
03/13/2006 ELKHART IN LAW ENFORCEMENT
1 LARGE TREE DOWN
&&
EBREONLocal storm report, Mar 13, 3:52 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
352 AM EST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 AM TSTM WND DMG 10 ESE CASSOPOLIS 41.86N 85.83W
03/13/2006 CASS MI AMATEUR RADIO
LARGE TREE DOWN BLOCKING ROAD M60
&&
EBREONThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 2:37 AM EST | Severe Thunderstorm Warning | IWX | Berrien | 38 min |
| Mar 13, 3:13 AM EST | Severe Thunderstorm Warning | IWX | Cass | 32 min |
| Mar 13, 3:31 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 44 min |
| Mar 13, 3:54 AM EST | Severe Thunderstorm Warning | IWX | Branch | 36 min |
| Mar 13, 9:24 AM EST | Severe Thunderstorm Warning | IWX | Saint Joseph | 21 min |
| Mar 13, 12:55 AM EST | Tornado Warning | IWX | Pulaski, White | 50 min |
| Mar 13, 2:15 AM EST | Special Marine Warning | IWX | 60 min | |
| Mar 13, 3:22 AM EST | Severe Thunderstorm Warning | IWX | Elkhart | 38 min |
| Mar 13, 3:45 AM EST | Severe Thunderstorm Warning | IWX | LaGrange | 45 min |
| Mar 13, 5:30 AM EST | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko | 30 min |
| Mar 13, 8:11 AM EST | Severe Thunderstorm Warning | IWX | Pulaski | 23 min |
| Mar 13, 8:22 AM EST | Severe Thunderstorm Warning | IWX | Starke | 28 min |
| Mar 13, 8:37 AM EST | Severe Thunderstorm Warning | IWX | Marshall | 18 min |
Nearby
Wind Advisories in Indiana, 2006Wind Advisories in Ohio, 2006Wind Advisories in Michigan, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.